Yes, any med that causes vasoconstriction would be bad for someone with hypertension whether he or she is on a b/p med that causes vasodilation or not.
This is a dilemma for me too because I have to have allergic type drugs available in case I have an allergic reaction to my b/p meds. These drugs like adrenalin injection would cause vasoconstriction which would elevate my b/p. I've talked with my Dr. about this situation. The only solution is to get to an ER as soon as possible.
BTW one can have a major allergic reaction to a drug even after being on it for many years (like 15 yrs or more) according to the specialist that I saw at Vanderbilt. It's a risk some of us allergic types have to take to keep our b/p's under control. Fam
I used to take ergotamine ( inhaler), I used it for cluster headaches. I would inhale it and my body would get ice cold and my headache would be gone. it was wonderful. Never checked my BP, but I dont think I have a problem with my BP back then.
Now I am on adderall and it is a vasocontrictor as well. So now I am a bit nervous because I do have a BP problem now